New Mexico, 2022Damaging Wind in New Mexico, June 26, 2022
June 26, 2022 · NWS MAF · 1 event in 1 county or zone
An upper level ridge was centered over Texas. A weak cold front had moved into Southeast New Mexico the previous night.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge was centered over Texas. A weak cold front had moved into Southeast New Mexico the previous night. High moisture was across the area. These conditions resulted in a thunderstorm that produced wind damage on the north side of Carlsbad.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 26, 12:06 PM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 12:06 PM MST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
206 PM CDT Sun Jun 26 2022
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 152 PM CDT Sun Jun 26 2022
Weak front moved into the area the overnight and is currently
sitting near MAF and should sag southward tonight. Wind tonight
into Monday will be easterly. Could see some storms develop along
and north of the front this afternoon and tonight.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 159 PM CDT Sun Jun 26 2022
Upper ridge centered over TX today will shift west becoming centered
over NV Monday as an upper trough moves across the NE US. By Tuesday
morning the next upper low will arrive on the NW Coast.
A weak cold front pushed down into the area overnight resulting in a
bit cooler temperatures today for the northern half of the area.
This front should continue to sag southward into the southern CWA
tonight. Will have an E to NE wind tonight and Monday. A High Wind
Warning is in effect for the Guadalupe Pass tonight.
There is a chance of storms tonight along and behind the front.
Based on current cu field have expanded low pops this afternoon and
evening across Srn Permian Basin... Lower Trans Pecos... and into
the Big Bend Region. After midnight best chance of rain will be over
SE NM. On Monday highest rain chance will shift south across the
Lower Trans Pecos. With PW over 1 inch some locations could receive
locally heavy rain.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 159 PM CDT Sun Jun 26 2022
No significant changes to the long term from the previous forecast
package. Northwest flow aloft on Tuesday will keep highs relatively
on the cool side, in the upper 80s to low 90s. The upper ridge will
be over the Four Corners by this point, and models indicate that a
shortwave trough will push down through the area Tuesday afternoon,
providing the best chance for precipitation that we've had in
awhile. Forecast soundings show PW values between 1.25-2.00" for
much of the CWA on Tuesday, indicating the potential for some
locally heavy rainfall with these storms. Currently, the greatest
chances for storms on Tuesday look to be across the Davis Mnts and
Marfa Plateau, as well as up into Southeast New Mexico.
The ridge will continue to slowly shift eastward through the later
half of the week, and thickness will be increasing each day due to
this. Models show that an inverted trough will attempt to move into
the area and upslope thunderstorms will be possible each afternoon
through the end of the forecast period. Have gone ahead and put in
POPs mainly across the western half of the CWA each
afternoon/evening due to this. The inverted trough will also help
keep temperatures across the CWA from warming above normal despite
increasing thickness as the ridge shifts east. Models diverge on the
movement of the inverted trough this far out, but temperatures for
the end of the week and through the weekend look to be in the mid-
90s for most.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 87 67 90 / 20 20 10 30
Carlsbad 63 85 64 89 / 40 20 30 40
Dryden 74 93 71 93 / 10 30 20 50
Fort Stockton 68 89 67 90 / 20 40 20 50
Guadalupe Pass 56 79 62 81 / 20 20 20 40
Hobbs 59 83 63 86 / 30 20 20 40
Marfa 59 84 57 83 / 10 30 10 60
Midland Intl Airport 66 87 67 89 / 20 20 20 40
Odessa 68 87 69 89 / 20 20 20 40
Wink 67 89 67 90 / 20 30 20 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 7 PM CDT /6 PM MDT/ this evening to 10 AM
CDT /9 AM MDT/ Monday for Guadalupe and Delaware Mountains.
NM...None.
&&
SHORT TERM...72
LONG TERM....88
AVIATION...72Hazardous weather outlook, Jun 26, 11:29 AM MST, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
129 PM CDT Sun Jun 26 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-271830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
129 PM CDT Sun Jun 26 2022 /1229 PM MDT Sun Jun 26 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
Thunderstorms are possible this afternoon and tonight, mainly over
Southeast New Mexico. Any storms that do develop will be accompanied
by frequent lightning, gusty winds, and brief heavy rainfall.
A High Wind Warning is in effect tonight for Guadalupe Pass.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A High Wind Warning is in effect Monday morning for Guadalupe Pass.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Jun 26, 2:09 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
309 PM MDT Sun Jun 26 2022
NMZ028-262200-
Eddy County Plains NM-
309 PM MDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of central Eddy County
through 400 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad North, or near Carlsbad, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carlsbad, Avalon, Carlsbad North, Lake Avalon, Otis and Living Desert
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3243 10407 3232 10415 3241 10443 3259 10432
TIME...MOT...LOC 2109Z 121DEG 14KT 3242 10418
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91Thunderstorm Wind, Eddy
- When
- June 26, 3:14 PM MST to 3:15 PM MST
- Where
- Eddy County, 0.69 mi N of Carlsbad
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.430, -104.230
A thunderstorm produced wind damage on the north side of Carlsbad. Multiple tree branches were blown down with some as large as six inches in diameter. The cost of damage is a very rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, June 26, 2022$198,000 · EF1 · 11 events
- Flash Flood in New Mexico, June 26, 2022$500,000 · 1 event
- Flash Flooding in Arizona, June 26, 2022$160,000 · 2 events
- Damaging Winds in Missouri, June 26, 2022$100,000 · 55 kt wind · 8 events
- Damaging Winds in Missouri, June 26, 20222 injured · $56,000 · 65 kt wind · 4 events
- Flash Flooding and Damaging Winds in Utah, June 26 to 30, 202277 kt wind · 26 events
- Damaging Wind in West Virginia, June 26, 2022$30,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 26, 20222 injured · $12,000 · 50 kt wind · 4 events
- Flash Flood in Colorado, June 26, 2022$25,000 · 1 event
- Heat in Mississippi, June 26, 202219 events
- Rip Current in Florida, June 26, 20221 injured · 1 event
- Flash Flooding and Dust Storm in Arizona, June 26, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029244.